» Hey Mj
» Thank you for your dedication to this experiment as it should help many
» guys make an informed decision. I would say that your hair should return to
» normal or as close to possible once the dut is stopped.
» But more importantly is the question that so many people have: Why would
» this drug accelerate hair loss when it negates the 2 enzymes that are
» responsible for hair loss in the first place. Does not make sense.
» Dut had all but destroyed my hairline but has filled in my crown. There
» are many people who don't believe this but now maybe you believe it. I am
» on dut once a week. I used to be on it daily but freaked out when my hair
» started falling out in droves. But some has returned and thats why I say
» that you can regrow somw that you lost. I did.
» So I may stop altogether I'm not sure.
» Now that my hairline is crap I am looking at a HT in Dec. to replace what
» I had and then some. So, I need a hairline now.
» Good luck. You're not alone.
» Steve, I sure hope they grow back. I'd be a happy camper if even HALF
» grew back. Now I have to take it easy on minoxidil as well as it's causing
» eye pressure and puffy eyes. I'm taking dut 1x per week now as well. Next
» week I will start finasteride daily and in about a month will stop dut
» completely. Thanks for your feedback and all the best.
» Fckhrls: I don't know. I'm getting off dut. Tried it for a year, didn't
» notice any significant improvement, and if anything I've lost some hair in
» the crown. Back to proscar.
» Stop while you're ahead. That's how I remember it. First, some
» progress, then no progress at all, and then baM* prepare for ultimate hair
» loss. Did you slowly stop or just stop abruptly?
» marco: Mj, as you know I had a similar (if not worse) reaction to dut.
» I was on fin for 3-4 years and dut for 3-4 year as well as on minox foam
» for about six months. Fin caused similar problems to dut at the hairline
» but then stabilised after a few months with no real growth. Dut decimated
» my hairline and crown. Some crown grew back but almost villous after a year
» or more. Surprisingly, although minox liquid did very little, the foam was
» as bad as dut (there were a good few years between using the liquid and the
» I rarely post about these experiences since many simply can't believe that
» this can happen but the changes were so dramatic that even without a
» "control group" it is unambiguous.
» One thing that was interesting is that the hair that fell on dut (and fin)
» were not just the deterioration of already miniaturising hair but also good
» quality hair that would be predicted to go a few years down the line. This
» hair on the periphery of the already thinning areas fell out almost in
» chunks during the process as if dut was actually accelerating the loss of
» hair on the launch pad of baldness ;. So what is the deal and what is the
» good news for people who respond like this. Well, we have seen the future
» and face our demons more quickly so we can do something earlier if we want,
» surgically. We become more sceptical of the concept that if anything works
» for some then it will work for all.
» By the way after 15 years of messing with medical remedies, for the last
» five years I use nothing but I am preparing for a transplant. I have heard
» that direct androgen inhibition such as oral spiro may give a better result
» for people like me, but I would rather be a horny guy that is unattractive
» than grow hair and boobs and be incapable of satisfying the hoard of women
» that would like my hair ; There are copper peptides and S.O.D inhibitors
» but.... enough is enough for me.
» Hey bud, thanks for sharing your experience and your input. As much as
» I denied such claims by others, I now fully understand what they meant by
» their loss. Do you think copper peptides and SOD inhibitors will help with
» some regrowth? What do you recommend? Prox-N, Nano shampoo?...
» ON A SIDE NOTE, I ordered Dermmatch after doing a lot of research on
» it. I'll post some before and after pics for you guys to see and give my
» review of what I think.
» I know I need another hair transplant but I cant afford to throw away any
» grafts right now, I'm only 28. If I can get SOME density back, maintain
» what I have, and use a concealer for the next 15 yrs then I will just have
» to be content with that.
» I had a hair transplant. I cared nothing about the number of grafts. I
» said to myself "what are the odds of me running out of grafts"? usually we
» all think we are each a special circumstance and that the worse can't
» happen to them. but its real, and everyone was right. BE EASY ON THE
» NUMBER OF GRAFTS AND TRY TO DELAY A HAIR TRANSPLANT FOR AS LONG AS YOU CAN.
I am new to this site and I just realized that I should have started a new topic instead of adding my question to yours.(sorry) However, as a user of 5% minodil since it came out and 2% before that (when you still needed a dr's script to get it), I feel that I have a little insight to offer concerning it's benefits.
In my experience, I definitely feel that the minoxidil helped me keep my crown, however, I continued to lose hair on my vertex and my temples continued to recede. For this reason, I started using 1mg propecia when it was introduced in 1998 and have continued to use 1mg finasteride for the past 12 years and also keeping up with the 5% minoxidil 2x a day. Now, I recently discovered (last 8-10 months)that I was starting to lose more hair on top and especially on the crown area. This suggests to me that although, I managed to keep from losing more of my hair to futher MPB for the past 12 years, this combination is no longer effective to me.
I had contemplated upping my dose of finasteride to 2.5mg (daily), however, if what I have read about dut is correct, then 2.5mg of fin (daily) would still be less effective than 0.5mg of dutasteride (daily).
So, instead of upping my finasteride, I decided to switch to Dutasteride 0.5mg everyday...and now I am wondering if the side effects that I am experiencing are only temporary and hopefully will subside after extended use. I just started taking dutasteride 0.5mg on Monday (4 days ago) and I have already noticed a persistent headache with mild flu-like symptoms along with a constant dry mouth and a tightness in my chest. I take it first thing in the morning on an empty stomach and the symptoms seem to get milder by early evening.
Can you tell me if you have experienced any of the symtoms that I had mentioned and whether these are typical side effects (which would hopefully subside with extended treatment) or are these perhaps symptoms of an allergic reaction to dutasteride instead?
In addition, I noticed that there are several guys here that are talking about getting off of dut to go on finasteride (or back on finasteride).
Now, I understand that most of this is due to further hair loss while on dut, and I totally respect the guys like you who have done the time with dut... but isn't that what the drug mfr's state will happen and then when you stay on dut...you should eventually have gains with extended use?
From your experience, is this all b.s.? Do ypu personally know of anyone who has had good past success with dut and continues to use it today??
And would you comment further on your experience with the dosage and frequency of dut that you've had the most success with. I had read some of your blogs regarding dosage of 2.5 mg daily and also 0.5 mg daily and now if I understand correctly, you are only taking 0.5 mg once a week.
Mj, I would greatly appreciate any insight that you may have to offer on this subject.